MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer observed floating fibrin in serum of the patient sample.The advia centaur xp cea ifu (10629830_en rev.M, 2019-02) states to make sure "samples are free of fibrin or other particulate matter.Remove particulates by centrifugation at 1000 x g for 15-20 minutes." pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.Siemens cannot rule out pre-analytical factors such as fibrin being present in the sample as the cause for the non-reproducible results.Based on the information provided, no product problem identified.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note: do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
A falsely elevated advia centaur xp cea result was obtained for a patient sample.The elevated result was reported to the clinician and was questioned.The laboratory queried the past results and were all negative.The patient sample was repeated on another advia centaur xp and the result was negative.The patient sample was repeated on the initial advia centaur xp and the result was negative.A corrected report was issued.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp cea results.

Brand Name
ADVIA CENTAUR XP CEA ASSAY
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9511030
Report Number1219913-2019-00280
Device Sequence Number2217117
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number02493189
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR